Alert archive / Colorado / Red Flag Warnings in 2013
Red Flag Warning 34, NWS Pueblo, CO
NWS Pueblo, CO issued this red flag warning at Jun 27, 2013, 3:24 PM MDT for 4 counties in Colorado. It took effect at Jun 28, 2013, 12:00 PM MDT. It was in force for . No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 27, 2013, 3:24 PM MDT (21:24 UTC)
- In effect from
- Jun 28, 2013, 12:00 PM MDT
- Expired
- Jun 28, 2013, 11:38 AM MDT
- In force
- Issued by
- NWS Pueblo, CO
Counties Conejos County, CO, Mineral County, CO, Rio Grande County, CO, Saguache County, CO
The radar
The Pueblo radar (KPUX), 218 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 9.4 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3527 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -69 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
977 WWUS85 KPUB 272124 RFWPUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 324 PM MDT THU JUN 27 2013 ...A RED FLAG WARNING REMAIN IN EFFECT FOR DRY THUNDERSTORMS... GUSTY OUTFLOW WINDS AND DRY FUELS...UNTIL 9 PM MDT TODAY FOR FIRE WEATHER ZONES 220...223 AND 225...WHICH INCLUDES THE LA GARITA AND EASTERN SAN JUAN MOUNTAINS...THE SAWATCH AND MOSQUITO RANGES...AND THE SANGRE DE CRISTO RANGE AND SPANISH PEAKS... ...A RED FLAG WARNING HAS BEEN ISSUED FOR DRY THUNDERSTORMS...GUSTY OUTFLOW WINDS AND DRY FUELS...FROM NOON UNTIL 9 PM MDT ON FRIDAY...FOR FIRE WEATHER ZONE 223...WHICH INCLUDES THE LA GARITA AND EASTERN SAN JUAN MOUNTAINS... COZ223-281330- /O.NEW.KPUB.FW.W.0034.130628T1800Z-130629T0300Z/ /O.CON.KPUB.FW.W.0033.000000T0000Z-130628T0300Z/ EASTERN SAN JUAN MOUNTAINS AND LA GARITA MOUNTAINS- 324 PM MDT THU JUN 27 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR DRY THUNDERSTORMS...LOW RELATIVE HUMIDITY...AND GUSTY WINDS FOR FIRE WEATHER ZONES 223... ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT FRIDAY FOR DRY THUNDERSTORMS...LOW RELATIVE HUMIDITY...AND GUSTY WINDS FOR FIRE WEATHER ZONE 223... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG WARNING FOR DRY THUNDERSTORMS...LOW RELATIVE HUMIDITY...AND GUSTY WINDS...WHICH IS IN EFFECT FROM NOON TO 9 PM MDT FRIDAY. * AFFECTED AREA...FIRE WEATHER ZONE 223. * THUNDERSTORMS...WIDELY SCATTERED DRY THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAIN RANGES WITH VERY LITTLE PRECIPITATION...AND FREQUENT CLOUD TO GROUND LIGHTNING. * OUTFLOW WINDS...VARIABLE GUSTS UP TO 50 MPH. * IMPACTS...LIGHTNING CAN LEAD TO NUMEROUS FIRE STARTS WITH STRONG GUSTY OUTFLOW WINDS LEADING TO EXTREME FIRE BEHAVIOR. LITTLE RAINFALL IS EXPECTED WITH ANY THUNDERSTORMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ COZ220-225-280300- /O.CON.KPUB.FW.W.0033.000000T0000Z-130628T0300Z/ UPPER ARKANSAS RIVER VALLEY-SOUTHERN FRONT RANGE- 324 PM MDT THU JUN 27 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR DRY THUNDERSTORMS...LOW RELATIVE HUMIDITY...AND GUSTY WINDS FOR FIRE WEATHER ZONE 220 AND 225... * AFFECTED AREA...FIRE WEATHER ZONES 220 AND 225. * THUNDERSTORMS...WIDELY SCATTERED DRY THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAIN RANGES WITH VERY LITTLE PRECIPITATION...AND FREQUENT CLOUD TO GROUND LIGHTNING. * OUTFLOW WINDS...VARIABLE GUSTS UP TO 50 MPH. * IMPACTS...LIGHTNING CAN LEAD TO NUMEROUS FIRE STARTS WITH STRONG GUSTY OUTFLOW WINDS LEADING TO EXTREME FIRE BEHAVIOR. LITTLE RAINFALL IS EXPECTED WITH ANY THUNDERSTORMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
3 follow-up statements
779 WWUS85 KPUB 280257 RFWPUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 857 PM MDT THU JUN 27 2013 ...A RED FLAG WARNING FOR DRY THUNDERSTORMS...GUSTY OUTFLOW WINDS AND DRY FUELS WILL BE IN EFFECT FROM NOON FRIDAY UNTIL 9 PM MDT FRIDAY...FOR FIRE WEATHER ZONE 223...WHICH INCLUDES THE LA GARITA AND EASTERN SAN JUAN MOUNTAINS... COZ223-281900- /O.CAN.KPUB.FW.W.0033.000000T0000Z-130628T0300Z/ /O.CON.KPUB.FW.W.0034.130628T1800Z-130629T0300Z/ EASTERN SAN JUAN MOUNTAINS AND LA GARITA MOUNTAINS- 857 PM MDT THU JUN 27 2013 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT FRIDAY FOR DRY THUNDERSTORMS...LOW RELATIVE HUMIDITY...AND GUSTY WINDS FOR FIRE WEATHER ZONES 223... ...RED FLAG WARNING IS CANCELLED FOR DRY THUNDERSTORMS...LOW RELATIVE HUMIDITY...AND GUSTY WINDS FOR FIRE WEATHER ZONES 223... * AFFECTED AREA...FIRE WEATHER ZONE 223. * THUNDERSTORMS...ISOLATED TO SCATTERED PRIMARILY DRY THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE MOUNTAIN RANGES FRIDAY WITH LIMITED PRECIPITATION...IN COMBINATION WITH CLOUD TO GROUND LIGHTNING. * OUTFLOW WINDS...VARIABLE GUSTS UP TO 50 MPH AT TIMES. * IMPACTS...LIGHTNING CAN LEAD TO NUMEROUS FIRE STARTS WITH STRONG GUSTY OUTFLOW WINDS LEADING TO EXTREME FIRE BEHAVIOR. LITTLE RAINFALL IS EXPECTED WITH ANY THUNDERSTORMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ COZ220-225-280400- /O.CAN.KPUB.FW.W.0033.000000T0000Z-130628T0300Z/ UPPER ARKANSAS RIVER VALLEY-SOUTHERN FRONT RANGE- 857 PM MDT THU JUN 27 2013 ...RED FLAG WARNING IS CANCELLED FOR DRY THUNDERSTORMS...LOW RELATIVE HUMIDITY...AND GUSTY WINDS FOR FIRE WEATHER ZONE 220 AND 225... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS CANCELLED THE RED FLAG WARNING FOR THE UPPER ARKANSAS RIVER VALLEY AND SOUTHERN FRONT RANGE. $$
978 WWUS85 KPUB 281024 RFWPUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 424 AM MDT FRI JUN 28 2013 ...A RED FLAG WARNING FOR DRY THUNDERSTORMS...GUSTY OUTFLOW WINDS AND DRY FUELS WILL IS IN EFFECT FROM NOON UNTIL 9 PM MDT TODAY FOR FIRE WEATHER ZONE 223...WHICH INCLUDES THE LA GARITA AND EASTERN SAN JUAN MOUNTAINS... COZ223-290230- /O.CON.KPUB.FW.W.0034.130628T1800Z-130629T0300Z/ EASTERN SAN JUAN MOUNTAINS AND LA GARITA MOUNTAINS- 424 AM MDT FRI JUN 28 2013 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR DRY THUNDERSTORMS...LOW RELATIVE HUMIDITY...AND GUSTY WINDS FOR FIRE WEATHER ZONES 223... * AFFECTED AREA...FIRE WEATHER ZONE 223. * THUNDERSTORMS...ISOLATED TO SCATTERED PRIMARILY DRY THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE MOUNTAIN RANGES FRIDAY WITH LIMITED PRECIPITATION...IN COMBINATION WITH CLOUD TO GROUND LIGHTNING. * OUTFLOW WINDS...VARIABLE GUSTS UP TO 50 MPH AT TIMES. * IMPACTS...LIGHTNING CAN LEAD TO NUMEROUS FIRE STARTS WITH STRONG GUSTY OUTFLOW WINDS LEADING TO EXTREME FIRE BEHAVIOR. LITTLE RAINFALL IS EXPECTED WITH ANY THUNDERSTORMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
696 WWUS85 KPUB 281738 RFWPUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 1138 AM MDT FRI JUN 28 2013 ...THE RED FLAG WARNING FOR FIRE WEATHER ZONE 223 HAS BEEN CANCELED... COZ223-281845- /O.CAN.KPUB.FW.W.0034.130628T1800Z-130629T0300Z/ EASTERN SAN JUAN MOUNTAINS AND LA GARITA MOUNTAINS- 1138 AM MDT FRI JUN 28 2013 ...RED FLAG WARNING IS CANCELLED FOR FIRE WEATHER ZONE 223... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS CANCELED THE RED FLAG WARNING. THE RED FLAG WARNING FOR THE LA GARITA AND EASTERN SAN JUAN MOUNTAINS HAS BEEN CANCELED. MOISTURE LEVELS HAVE INCREASED ACROSS THIS AREA...AND THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Jun 27, 3:19 PM MDT, 5 minutes earlier.
Area forecast discussion, Jun 27, 3:19 PM MDT, 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 319 PM MDT THU JUN 27 2013 .SHORT TERM...(THIS EVENING THROUGH FRIDAY) ISSUED AT 245 PM MDT THU JUN 27 2013 MAIN CONCERN IS THE POTENTIAL FOR DRY LIGHTNING OVER THE SOUTHWEST MOUNTAINS ON FRIDAY. SHOWERS AND TSTMS HAVE FIRES OVR MAINLY THE SW MTNS AND THE SANGRE DE CRISTO MOUNTAINS THIS AFTERNOON...AND OVR PROWERS AND BENT COUNTIES. THIS EVENING THERE WILL CONTINUE TO BE THE POTENTIAL FOR SHOWERS AND TSTMS OVER ALL OF THE MTNS AND MAINLY OVR THE SOUTHEAST CORNER OF THE STATE. WITH THE POTENTIAL FOR DRY LIGHTNING CONTINUING INTO THE EVENING HOURS ALONG THE CONTINENTAL DVD SO WILL LEAVE THE CURRENT RED FLAG WARNING AS IS. SHOULD SEE MOST CONVECTION END BY MID TO LATE EVENING WITH THE APPARENT LACK OF STRONG FORCING...BUT MODELS CONTINUE TO SHOW SOME LINGERING CONVECTION ALONG THE SRN MTNS UNTIL LATE. AN UPR RIDGE WL REMAIN CENTERED OVER THE FOUR CORNERS AREA OR SRN UT TONIGHT AND FRIDAY. HOWEVER ON FRIDAY...A WEAK DISTURBANCE SHOWS UP IN THE PV FIELDS OVR ERN AREAS. MOISTURE LOOK A LITTLE BETTER ACRS THE AREA ON FRI AND DEW POINTS ACRS THE SOUTHEAST PLAINS AS THOUGH THEY WILL BE A LITTLE HIGHER THAN TODAY. THUS SHOULD SEE A BETTER CHANCE FOR SHOWERS/TSTMS...ESPECIALLY OVR AND NR THE MTNS...BUT ALSO OVR THE SERN PLAINS TOWARD EVENING. IT STILL LOOKS FAIRLY DRY AT THE LOW LEVELS OVR THE SW MTNS ON FRIDAY AND PROBABLY NOT THAT GOOD A CHANCE FOR WETTING RAINS. THUS WITH THE INCREASED CHANCES FOR TSTMS OVER THE EASTERN SAN JUAN AND LA GARITA MTNS...THAT ARE NOT EXPECTED TO PRODUCE WETTING RAINS...WL GO AHEAD AND ISSUE A RED FLAG WARNING FOR FIRE ZONE 223 FOR FRIDAY AFTERNOON AND EVENING. HIGH TEMPS ON FRI WILL STILL BE ABOVE NORMAL BUT SHOULD BE A LITTLE COOLER THAN TODAY. .LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY) ISSUED AT 245 PM MDT THU JUN 27 2013 MODELS CONTINUE TO INDICATING DECENT CHANCES FOR WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY THROUGH THE EXTENDED. THE UPPER LEVEL PATTERN WILL BE DOMINATED BY AN AREA OF HIGH PRESSURE OVER THE INTERMOUNTAIN WEST AND TROUGH OVER THE OHIO VALLEY. BOTH THE EXTENDED GFS AND ECMWF...ALONG WITH THE ENSEMBLE MEMBERS INDICATE THIS PATTERN WILL RETROGRADE SLOWLY WESTWARD THROUGH THE WEEKEND INTO THE MIDDLE OF NEXT WEEK. INCREASING LOW LEVEL EASTERLY FLOW WILL PERSIST ACROSS THE PLAINS FRIDAY NIGHT THROUGH SUNDAY WITH LOW LEVEL MOISTURE REMAINING IN PLACE ACROSS EASTERN COLORADO. MODELS ALL IN GOOD AGREEMENT WITH WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY OVER THE EASTERN MOUNTAINS WHICH SHOULD SPREAD EAST OVER THE PLAINS EACH EVENING AND NIGHT. PWAT VALUES ARE DECENT WITH NEARLY 1.5 INCHES IN PLACE HOWEVER THE CONTINENTAL DIVIDE PWAT VALUES REMAIN AT OR BELOW 0.5 INCHES. THE MAIN ISSUE MAY CONTINUE TO BE THE CONTINENTAL DIVIDE AND THE POTENTIAL FOR DRIER THUNDERSTORM ACTIVITY. AT THIS POINT...THERE DOES LOOK LIKE THERE WILL BE ENOUGH MOISTURE IN PLACE TO PRODUCE WETTING RAINS...BUT THIS WILL NEED TO BE MONITORED. THERE IS SOME CONCERN FOR THE WALDO CANYON BURN SCAR WHICH COULD RECEIVE PERIODS OF LOCALLY HEAVY RAINFALL...AND HAVE INCREASED POTENTIAL FOR FLASH FLOODING. MONDAY LOOKS TO BE A TRANSITION DAY BETWEEN THE ACTIVITY OVER THE WEEKEND AND MUCH COOLER AND WETTER ACTIVITY FOR THE MIDDLE OF THE WEEK. LOW LEVEL EASTERLY FLOW WILL WEAKEN AND CONVECTION MAY NOT BE AS WIDE SPREAD MONDAY AFTERNOON...BUT THERE WILL LIKELY BE DECENT THUNDERSTORM COVERAGE OVER THE MOUNTAINS. AS THE UPPER TROUGH OVER THE MISSOURI VALLEY RETROGRADES WEST IT WILL SEND A WAVE SOUTH ACROSS THE ROCKIES AND A COLD FRONT INTO THE PLAINS ON TUESDAY. THIS WILL BRING ENHANCED UPSLOPE FLOW AND MUCH COOLER TEMPERATURES. THE INCREASED MOISTURE SHOULD LEAD TO MORE WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY ACROSS THE WHOLE REGION. CURRENT LONG RANGE SOLUTIONS HAVE THIS MOISTURE MOVING INTO THE CONTINENTAL DIVIDE AS WELL WHICH WILL LIKELY PRODUCE WETTING RAINS OVER THE BURN SCAR. FLASH FLOODING OVER THE WALDO CANYON BURN SCAR AND WEST FORK COMPLEX WILL BE OF CONCERN AND NEED TO BE MONITORED. TEMPERATURES THROUGH THE MIDDLE OF THE WEEK WILL BE COOLER WITH 70S TO MID 80S FOR THE LOWER ELEVATIONS. MOZLEY && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z FRIDAY EVENING) ISSUED AT 245 PM MDT THU JUN 27 2013 VFR CONDITIONS ARE EXPECTED AT KCOS...KPUB AND KALS FOR THE NEXT 24 HOURS. AFTER ABOUT 21Z ON FRIDAY THERE WL BE THE POSSIBILITY OF SOME SHOWERS OR TSTMS IN THE VCNTY OF THE TERMINAL FORECAST SITES. && .PUB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING FOR COZ220-223-225. RED FLAG WARNING FROM NOON TO 9 PM MDT FRIDAY FOR COZ223. && SHORT TERM...28 LONG TERM...MOZLEY AVIATION...28
Hazardous weather outlook, Jun 27, 11:24 AM MDT, 4 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1124 AM MDT THU JUN 27 2013 COZ058>089-093>099-281730- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1124 AM MDT THU JUN 27 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS WILL DEVELOP ACROSS THE MOUNTAINS THIS AFTERNOON AND EVENING. THE MAIN THREATS WITH THUNDERSTORMS WILL BE DANGEROUS CLOUD TO GROUND LIGHTNING AND ERRATIC GUSTY WINDS UP TO 50 MPH...BUT LITTLE OR NO RAINFALL. DRY LIGHTNING WILL INCREASE THE RISK FOR NEW FIRE STARTS OVER THE MOUNTAINS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY FRIDAY...SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE AREA AS A WEAK DISTURBANCE MOVES THROUGH EASTERN COLORADO. THE MAIN THREAT FROM STORMS WILL BE LIGHTNING AND LOCALLY GUSTY WINDS. BY LATE AFTERNOON OR EARLY EVENING...A STRONG STORM OR TWO MAY DEVELOP OVER THE PALMER DIVIDE...AND MOVE SOUTHWARD ON TO THE EASTERN PLAINS. HAIL UP TO AN INCH IN DIAMETER AND WIND GUSTS TO 50 MPH COULD OCCUR WITH THESE STORMS. ANOTHER ROUND OF STRONG TO POSSIBLY SEVERE STORMS IS EXPECTED SATURDAY AFTERNOON OVER THE EASTERN PLAINS. SCATTERED STORMS OVER THE MOUNTAINS WILL ALSO BE CAPABLE OF PRODUCING SOME SMALL HAIL ALONG WITH LOCALLY HEAVY RAIN AND STRONG WINDS. BY SUNDAY AND INTO EARLY NEXT WEEK...THUNDERSTORMS WILL HAVE MORE AVAILABLE MOISTURE TO WORK WITH...LEADING TO THE POTENTIAL FOR LOCALLY HEAVY RAINFALL AND FLASH FLOODING ACROSS THE RECENT AND OLDER WILDFIRE BURN SCARS ACROSS SOUTH CENTRAL AND SOUTHEAST COLORADO. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT.
Nearby
Red Flag Warnings in Colorado, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.